Skip to end of metadata
Go to start of metadata

You are viewing an old version of this page. View the current version.

Compare with Current View Page History

« Previous Version 15 Next »

Wed, 10/00 – 12-4pm ET | 11am-3pm CT |  10am-2pm MT | 9am-1pm PT

Executive Summary of Meeting (available after summary is approved by XAB)

Attendees:

NAME
PRESENT (tick)/(error)
XAB Members
Karin Remington(tick)
Randy Bryant(tick)
Thomas Cheatham 
Toni Collis(tick)
Rama Govindaraju 
Cliff Jacobs(tick)
Albert Lazzarini (tick)

Phil Maechling

 
Shaowen Wang 
Theresa Windus 
Service Provider Forum
Shawn Strande(tick)
Jonathon Anderson 
Dana Brunson(tick)
User Advisory Committee
Emre Brookes 
XSEDE Leadership
John W. Towns(tick)
Kelly Gaither(tick)
Philip Blood(error)
Robert Sinkovits(tick)
Dave Lifka 
Gregory Peterson

 

David Hart(tick)
Ron Payne(tick)
Scott Wells(tick)
Leslie Froeschl(tick)
Jennifer Houchins 
Victor Hazlewood 
Sergiu Sanielevici(tick)
Craig Stewart 
Lizanne DeStefano(tick)
Kristin Williamson 
Hannah Remmert(tick)
Lorna Rivera(tick)

Agenda

TimeDurationItem w/ Notes (presentation materials linked)Lead
11:00 AM

10 mins

Welcome

  • Introductions
Karin Remington
11:10 AM30 mins

Project Level Topics

  • Thank you to XAB members for attending and for your input. Appreciation for engagement of members.
  • NSF has forward funded XSEDE 2.0 through ~Feb 2021
    • project end date Aug 2021
    • require spending authorization annually
    • based on strong reviews, reports we've provided
  • Interactions with Program Director are good.
    • not required to have a mid-year review this year
    • use of KPIs has been an effective way to communicate status/progress of project
  • Strategic planning session held Oct. 2
    • assess alignment of our stakeholders (stakeholders defined broadly as user community, partners (SPs), staff, funding agencies, etc.) with strategic goals
    • identify stakeholder priorities, priority areas for draft transition plan, priorities beyond XSEDE 2.0
    • Stakeholder priorities (must haves):
      • Access to research computing
      • Infrastructure services supporting the ecosystem
      • Workforce development
      • Campus champions and campus engagement
      • Advanced user support
    • How to define role of XSEDE in addressing gaps/ how XSEDE is involved
      • Providing leadership role
      • Collaborating with larger community
      • When you think about how to address gaps, think in strategic terms.
  • Beyond XSEDE 2.0 scenarios
    • Fund single awardee for similar services at ~$75M/5 years (labor cost)
      • What are most critical services we provide. Consider what could be eliminated
    • Fund multiple awardees
      • Expanded scope for each component: i.e., RAS might be expanded to provide support for other allocations processes.
      • As resources are retired, could impact whether there would be anything like XSEDE at that point.
    • Albert: Asking us to define vision for future?
      • JT: This will point out key things that need to be continued, we don't know what NSF will do with that. Timing is odd. Decisions will come in next 4-6 mos. Our transition plan wouldn't get to them until later. Should we deliver earlier?
    • Albert: initiatives under 5-10 new ideas initiative. Multi messenger astronomy. Exploring computing resources to support this.
      • JT: Participating in workshop next week that will address this. Not sure what XSEDE's role might be. Also a timing issue. Services XSEDE provides could be leveraged, but challenges in how we put together partnership
  • NSF Discussions: Conversation with Manish Parashar re. where NSF is going, how we can provide input to the process
    • Would like John to come to NSF to brainstorm with him and others at NSF about what should happen next. Encouraged that they're willing to hear John's input, what he sees as priorities, what's working & what's not... Expect to see community workshops to get community input as well. Manish should be at NSF through discussion phase and award phase.
John Towns
11:40 AM20 mins

Evaluation Update

Lizanne Destefano
12:00 PM20 mins

Program Office Topics

Ron Payne
12:20 PM30 mins

RAS Topics

Dave Hart
12:50 PM10 minsBreak 
1:00 PM30 mins

XCI Topics

Dave Lifka
1:30 PM30 mins

CEE Topics


Kelly Gaither
2:00 PM30 mins

ECSS Topics

Phil Blood &

Bob Sinkovits

2:30 PM30 mins

Ops Topics

Operations-XAB-presentation

Victor Hazlewood
3:00 PM Adjourn 

 

 

  • No labels